Thunderstorm Wind, Martin
- When
- July 5, 2:00 PM EST
- Where
- Martin County, Shoals
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.667, -86.783
Isolated severe thunderstorms caused wind damage to trees and power lines in a few areas of northwest and southwest central Indiana on the afternoon of 5 July 2004.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Isolated severe thunderstorms caused wind damage to trees and power lines in a few areas of northwest and southwest central Indiana on the afternoon of 5 July 2004.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 5, 12:50 AM EST, 13 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 AM EST MON JUL 5 2004 .DISCUSSION...TSTM CHANCES AND DAYTIME TEMPS WL BE THE MAIN FOCUS FOR THIS FCST AS WARM SOUPY ATMS CONTS TO REMAIN IN PLACE AND DYNAMICS CONT TO BE STRONG FOR THIS TIME OF YEAR. KIND-88D CURRENTLY INDICATING SOME STRONG STORMS SLIDING E ACRS OUR SERN FA JUST AHEAD OF UPR TORF AXIS AND BEING ENHANCED IN RR QUAD OF 65 KT UPR JET STREAK ACRS MI. IR SAT PIX WAS SHOWING CLR SKIES XCP NEAR THE STORMS. FINALLY...SFC ANLYS HAD A CD FNT EXTENDING FROM NRN MI ACRS SRN WI AND SRN IA. GFS CONTS TO SUFFER FM CONVECTIVE FEEDBACK PROBS AND APPEARS TO OVERDUE NRN UPR SYS ON TUE COMPARED TO THE ETA...NGM...CANADIAN AND UKMET PER THE PMDHMD AS IT INTENSIFIES THE UPR VORT MAX FM THE MCS CURRENTLY ACRS WRN KS. SO...WL MOSTLY USE THE ETA FOR THE FIRST 84 HRS. AT ANY RATE...ETA TAKES SOME ENERGY FM KS MCS AND PUSHES IT ACRS CNTRL INDIANA LATE THIS AFT/EARLY THIS EVE AS CD FNT DROPS INTO SRN INDIANA. FROPA ONLY EXPECTED TO SLIGHTLY LWR DEW PTS A COUPLE DEGREES OR SO. SO...WITH UPR DISTURBANCE AND FNT MOVING IN AND CAPES 1500-2500 J/KG...SCT PM TSTMS LOOK REASONABLE DESPITE BEST MN LVL RH WELL TO THE NW ACRS THE NRN PLAINS AND MODEL TIME SECS NOT SHOWING MUCH IN THE WAY OF MOIST AT 850 MB. SHOULD BE PLNTY OF SS BEFOREHAND...HOWEVER. WL KEEP SCT TSTMS IN TNGT AS FNT LIFTS BACK N AS MAIN KS S/W LIFTS NE ACRS SRN WI/NRN WI AND APPROACHES THE UPR RIDGE ACRS THE ERN GT LKS. 25 KT LOW LVL JET ALSO SPREADS ACRS THE FA AND INSTABILITY PROGS ONLY DROP CAPES TO 1000-1500 J/KG OVRNGT. MAIN ACTION APPEARS TO BE TUE AFT/NGT AS LOW LVL MOIST INCREASES AND MID LVLS DRY. THIS TRANSLATES INTO CAPES ABV 3000 J/KG BY TUE AFT. TRIGGER WL BE S/W LIFTING INTO THE ERN GT LKS RIDGE AHEAD OF UPR TROF ACRS THE UPR MIDWEST. IN ADDITION...FNT AGAIN SLIDES SE TOWARDS THE FA. TSTMS ALSO WL BE FUELED BY 25 KT LOW LVL JET AND TO BE ENHANCED BY 75 KT 250 MB JET STREAK ACRS SERN IA COUPLED WITH 50 KT JET STREAK ACRS ERN KY. WL GO A BIT ABV GUIDANCE WITH GOOD CHC POPS THEN. COULD STILL BE A FEW MRNG STORMS SE ON WED...OTHERWISE...MUCH DRIER AIR MOVING IN BEHIND FNT...SO WL LEAVE REST OF THE FA DRY. WITH PLNTY OF SS TODAY AND TUES PRIOR TO STORMS...FAVOR WARMER GFS. WARMER NIGHTTIME GFS/MET COMBO ALSO LOOKS THE BEST WITH AIRMASS ABOUT THE SAME. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 511 AM EST MON JUL 5 2004 INZ021-028>031-035>049-051>057-060>065-067>072-061100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 511 AM EST MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS ALL OF CENTRAL INDIANA AND WEDNESDAY MORNING ACROSS EAST CENTRAL INDIANA. SEVERE STORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SUNDAY...HOWEVER IT IS TOO SOON TO TELL IF THOSE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ANYTIME FROM THIS AFTERNOON THROUGH TUESDAY NIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
822 AM EST MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG DECKER 38.52N 87.52W
07/04/2004 KNOX IN LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN DECKER
0440 PM TSTM WND DMG 3 SW ALFORDSVILLE 38.53N 86.99W
07/04/2004 DAVIESS IN LAW ENFORCEMENT
TREES DOWN ACROSS GLENDALE WILDLIFE AREA. TREES DOWN IN
CAMPGROUNDS.
0515 PM TSTM WND DMG 7 S SHOALS 38.57N 86.79W
07/04/2004 MARTIN IN LAW ENFORCEMENT
TREES DOWN ACROSS SOUTHERN MARTIN COUNTY. NEAR S. MARTIN
AND RUSK.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
832 AM EST MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 NE LAFAYETTE 40.46N 86.80W
07/03/2004 TIPPECANOE IN LAW ENFORCEMENT
TREE DOWN NEAR BUCK CREEK.
0410 PM TSTM WND DMG 5 N SPENCER 39.36N 86.77W
07/03/2004 OWEN IN LAW ENFORCEMENT
TREES DOWN NEAR CARP.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
835 AM EST MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 6 NW GREENCASTLE 39.70N 86.92W
07/03/2004 PUTNAM IN LAW ENFORCEMENT
TREES DOWN NEAR CLINTON FALLS.
0320 PM TSTM WND DMG 7 NW ROCKVILLE 39.84N 87.32W
07/03/2004 PARKE IN LAW ENFORCEMENT
TREES DOWN IN TANGIER.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1008 AM EST MON JUL 5 2004 INZ067>071-051900- DAVIESS-JACKSON-KNOX-LAWRENCE-MARTIN- 1008 AM EST MON JUL 5 2004 ..SEVERE THUNDERSTORM WATCH #561 REMAINS IN EFFECT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM. JAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1242 PM EST MON JUL 5 2004 INZ067>071-051900- DAVIESS-JACKSON-KNOX-LAWRENCE-MARTIN- 1242 PM EST MON JUL 5 2004 ..SEVERE THUNDERSTORM WATCH #561 REMAINS IN EFFECT... SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM EST.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 144 PM EST MON JUL 5 2004 INZ067>071-051945- DAVIESS-JACKSON-KNOX-LAWRENCE-MARTIN- 144 PM EST MON JUL 5 2004 ...SEVERE THUNDERSTORM WATCH #561 WILL BE ALLOWED TO EXPIRE... ALTHOUGH THE SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE, ADDITIONAL STORMS ARE DEVELOPING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS TO 50 MPH ALONG WITH PEA SIZE HAIL.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412735, 5412734, 5412733.